High Wind, Coastal Escambia
- When
- June 11, 9:30 AM CST to 12:30 PM CST
- Where
- Coastal Escambia forecast zone
- Measured
- 45 kt (52 mph)
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
High gradient winds caused by a strong area of high pressure off the east coast and the remnants of Allison caused some minor damage across the coastal sections of Escambia, Santa Rosa and Okaloosa counties. Sustained wind speeds of 35 to 45 mph with higher gusts were measured at several locations between 930 am and 1230 pm.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
High gradient winds caused by a strong area of high pressure off the east coast and the remnants of Allison caused some minor damage across the coastal sections of Escambia, Santa Rosa and Okaloosa counties. Sustained wind speeds of 35 to 45 mph with higher gusts were measured at several locations between 930 am and 1230 pm. A home under construction near Pensacola had its walls blown in. Elsewhere, minor damage occurred with power lines and small tree limbs blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 11, 6:45 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
745 AM CDT MON JUN 11 2001
OF MOST CONCERN IN THE SHORT TERM...GETTING SEVERAL MESOS SPINNING
UP ON DOUBLE BANDED STRUCTURE MOVING INTO SOUTHWEST FORECAST AREA
ATTM. ALREADY ISSUING TORNADO AND SEVERE THUNDERSTORM WARNINGS.
NEW TORNADO WATCH JUST NOW ISSUED. EMA AND MEDIA OFFICIALS OVER
SOUTHERN 3/4TH OF OUR AREA SHOULD PAY PARTICULAR ATTENTION TO
DEVELOPING TRENDS NEXT FEW HOURS.
THE STRONG LOW PRES SYSTEM CURRENTLY CENTERED OVER STONE COUNTY MS
HAS BECOME FAIRLY WRAPPED UP. SUSTAINED WINDS IN THE EASTERN
SEMICIRCLE OF CIRCULATION AT 30 MPH WITH GUSTS TO 50 MPH. WILL HAVE
TO EXPAND WIND ADVISORY FURTHER INLAND. WILL WORD ADVISORY FURTHER
NE THAN WHERE WINDS ARE BEING SEEN RIGHT NOW DUE TO PROJECTED TRACK
OF LOW NEXT 6 HOURS. ALSO...HEAVY RAINS PERSISTING...SO FLASH FLOOD
WATCH STILL SEEMS A GOOD CALL RIGHT NOW.
GALE WARNINGS HAVE BEEN POSTED FOR THE COASTAL WATERS. NOT A GOOD
DAY FOR BOATING FOLKS. STAY ASHORE.
/05
.MOB...
AL...FLASH FLOOD WATCH ALZ039-051>064 THROUGH TONIGHT.
WIND ADVISORY THROUGH 21Z ALZ051>053-055-056-059-061>064.
GALE WARNING OFFSHORE TO 60 MILES INCLUDING MOBILE BAY.
FL...FLASH FLOOD WATCH FLZ001>006 THROUGH TONIGHT.
WIND ADVISORY THROUGH 21Z FLZ001>006.
GALE WARNING OFFSHORE TO 60 MILES.
MS...FLASH FLOOD WATCH MSZ067-075-076-078-079 THROUGH TONIGHT.
WIND ADVISORY TILL 21Z MSZ067-075-076-078-079.ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-111800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CDT MON JUN 11 2001 ...FLASH FLOOD THREAT TODAY INTO THIS EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... ...THERE IS A HIGH RISK FOR DEADLY RIP CURRENTS TODAY ALONG THE ALABAMA AND NORTHWEST FLORIDA BEACHES... ...GALE WARNINGS ARE NOW IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... ...ISOLATED SEVERE STORMS ARE POSSIBLE ALONG THE GULF COASTAL COUNTIES THROUGH EARLY AFTERNOON... A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE SLOWLY NORTHEAST INTO SOUTH ALABAMA TODAY. PERSISTENT BANDS OF HEAVY RAIN AHEAD OF THIS SYSTEM WILL BRING LOCALIZED RAIN ACCUMULATIONS TO AROUND 5 INCHES FOR SOME LOCATIONS IN SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH THE NOON HOUR. THE HEAVY RAINS WILL MOVE SLOWLY NORTHEAST ACROSS THE WESTERN FLORIDA PANHANDLE INTO SOUTH CENTRAL ALABAMA TODAY...WITH THE THREAT OF FLOODING RAINS LINGERING FOR THESE AREAS INTO THE EVENING HOURS. WHILE THE PRIMARY THREAT WITH THESE STORMS WILL BE HEAVY RAINS...ISOLATED STORMS MAY BRIEFLY BECOME SEVERE PRODUCING DAMAGING DOWNBURST WINDS AND POSSIBLY TORNADOES. THE PRIMARY THREAT FOR ANY ISOLATED SEVERE STORMS WILL BE DURING THE MORNING HOURS ALONG THE ALABAMA COASTAL COUNTIES AND ADJACENT GULF WATERS...AND THROUGH EARLY AFTERNOON ALONG THE NORTHWEST FLORIDA COAST INTO EXTREME SOUTH CENTRAL ALABAMA. AS THE LOW PRESSURE SYSTEM NEARS...THE WINDS WILL INCREASE OUT OF THE SOUTHEAST TO AROUND 35 MPH ALONG THE IMMEDIATE COASTAL AREAS. THE PERSISTENT ONSHORE WIND COMBINED WITH THE EFFECTS OF TIDAL RANGES OF ONE AND A HALF FEET WILL RESULT IN A HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES FROM DAUPHIN ISLAND EAST TO DESTIN. GALE WARNINGS ARE ALSO IN EFFECT FOR THE GULF COASTAL WATERS TODAY AS THE WINDS WILL BECOME SOUTHEAST AT 35 KNOTS...MAKING FOR VERY ROUGH CONDITIONS FOR MARINE INTERESTS. DUE TO THE HEAVY RAIN AND FLOODING THREAT...ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE REQUIRED THROUGH THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251609, 5251610, 5251611.